question-icon

What causes light pink vaginal spotting after taking Depo-Provera?

default
Posted on Fri, 11 Dec 2015
Question: Hi I took the depo shot august 10th 2015 and shot was due November 9th. I didn't go back and it's now november 24th. I have had light pink spotting once today. What do I need to do?
doctor
Answered by Dr. Rakhi Tayal (17 minutes later)
Brief Answer:
The spotting will decrease on its own.

Detailed Answer:
Hello,
Thanks for trusting us with your health concern.
The light pink spotting can be due to waning effect of Depo shot. The spotting will gradually stop on its own and your normal periods will return in next few weeks. You can use an alternative contraceptive like combined oral pills to make your periods regular.
Please feel free to discuss further. I will be glad to answer the follow up queries that you have.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.
For future query, you can directly approach me by posting a query through HealthCareMagic and ask them to direct it to me"

Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Rakhi Tayal (15 minutes later)
since I have missed my shot is it possible that I could get pregnant?
doctor
Answered by Dr. Rakhi Tayal (12 minutes later)
Brief Answer:
Pregnancy is less likely.

Detailed Answer:
Hello.
Thanks for writing again.
The chances of pregnancy are low as it takes a few weeks for the contraceptive effect of depo shot to wane off. Still if you do not get your regular periods then do a pregnancy test to rule out pregnancy.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Regards.
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Rakhi Tayal

OBGYN

Practicing since :2001

Answered : 13884 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes light pink vaginal spotting after taking Depo-Provera?

Brief Answer: The spotting will decrease on its own. Detailed Answer: Hello, Thanks for trusting us with your health concern. The light pink spotting can be due to waning effect of Depo shot. The spotting will gradually stop on its own and your normal periods will return in next few weeks. You can use an alternative contraceptive like combined oral pills to make your periods regular. Please feel free to discuss further. I will be glad to answer the follow up queries that you have. Wishing you good health. Regards. Dr. Rakhi Tayal. For future query, you can directly approach me by posting a query through HealthCareMagic and ask them to direct it to me"